Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Sep 30, 2021, 4:49 PM EDT for Georgetown County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Sep 30, 2021, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, NC
- Hail
- 0.75 in
- Wind
- 30
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WWUS82 KILM 302049
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
449 PM EDT Thu Sep 30 2021
SCZ055-302115-
Inland Georgetown SC-
449 PM EDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of central Georgetown
County through 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oatland, or 10 miles north of Georgetown, moving southwest at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Graves and Oatland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 7950 3358 7931 3353 7924 3343 7930
3337 7936
TIME...MOT...LOC 2048Z 034DEG 16KT 3351 7932
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
IGBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Sep 30, 3:52 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 30, 3:52 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 352 PM EDT Thu Sep 30 2021 .SYNOPSIS... Old frontal boundary lingers through tonight, bringing a slight chance of showers across the North and South Carolina borders through this evening. High pressure takes over Friday through the weekend, wiping out rain chances in favor of more sunshine. Rain chances return by the beginning of next week, increasing as the week goes on. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Weak front remains across the area, aiding in the development of isolated showers popping up. Isolated showers still in the forecast through sunset, with subsidence and dry air aloft inhibiting shower longevity. Boundary stays across the area tonight, likely near the NC/SC border, though will become shallower as mid level ridging continues to build in from the NW. Although there will be plenty of high clouds, they are not expected to be thick enough to hinder patchy fog and low cloud development inland early tomorrow morning. High pressure becomes centered overhead tomorrow, with enough low level moisture for scattered diurnal clouds. What is left of the lingering boundary appears to dissipate during the day Friday. Low temps tonight in the low 60s across SE NC and near 65 for NE SC. High temps around 82-84 degrees Friday, with min temps in the low 60s Friday night. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Quiet short term forecast period. Weak upper ridge peaks over the forecast area Saturday, while high pressure at the surface moves east towards the Atlantic. This causes southerly return flow, modifying high temperatures over the weekend into the mid 80s. This increases moisture a little more by Sunday, but is likely to only manifest in cumulus clouds and no rain chances. Lows in the mid 60s. Wouldn't be surprised to see some patchy fog each morning, on account of light winds and low-level moisture. Swells from Hurricane Sam continue to usher into local waters throughout the weekend, bringing a high risk of dangerous rip currents at all area beaches. Keep an eye on the surf forecast at weather.gov/beach/ilm. && .LONG TERM /MONDAY THROUGH THURSDAY/... Seeing more agreement in guidance this forecast period, as an upper low from the upper Midwest/Great Lakes region cuts off and sinks southward near the Mississippi River Valley by the middle of next week. This pushes a cold front through the Southeast and mid- Atlantic states, though the forward progress seems to have slowed down a bit from yesterday. Have backed off the rain chances for Monday, on account of the slower trend of the front, while guidance continues to show a dry layer generally from 700-500mb. Kept in a chance of showers for the extreme northwestern portions of the forecast area (parts of Marlboro and Darlington Counties, SC), with chances quickly lowering to the east. Tuesday and Wednesday again see the highest rain and thunderstorm chances as the front approaches, with Wednesday appearing to be the peak of the activity. It's too early to tell at this point, but a few CAPE parameters are creeping up to 1000-1500J/kg, while bulk shear could be clocking in or above 30kts. In spite of this, upper low and associated jet streaks appear to be too far west to cause legitimate concern at this time. If anything, if this trend continues, there's a world where this lowers some of the rain and storm chances. That said, surging southerly flow brings precipitable water to 2.00+ inches by Tuesday, and with lift from the cold front, confidence is increasing on showers and storms. High temperatures hit the mid 80s Monday, while clouds and rain knock down the highs to near 80 Tuesday through Thursday. Lows linger in the mid 60s. Lingering swells from Hurricane Sam still play a role in the earlier portion of this period, continuing the dangerous rip currents for the local beaches. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Scattered cumulus developing from the leftover low stratus should become VFR SCT/BKN deck by early afternoon as the BL deepens. Mostly clear along the coast where easterly winds between 10-15 mph bring the stable marine influence. Otherwise VFR this afternoon with a slight chance of a shower along the stalled boundary just south of a line from FLO-MYR. VFR this evening with a chance of fog inland overnight, best chance closer to the boundary in the interior of SC. Extended Outlook...Mainly VFR. && .MARINE... Through Friday Night...Lingering boundary across the area tonight will dissipate tomorrow as high pressure becomes centered overhead. Easterly winds less than 10 kts tonight increase to 10-15 kts during the day Friday. Seas continue in the 2-3 ft range, predominantly swell from Hurricane Sam with wind chop mixed in. Sam swell begins to increase in earnest Friday night with 4 footers appearing in outer coastal waters by early Saturday morning. Saturday through Monday...Easterly flow at 5-10kts Saturday morning transitions to SSW flow at similar speeds by Saturday afternoon, as surface high pressure pushes offshore, setting up return flow. This pattern continues through the rest of the period. All eyes are on Hurricane Sam, as it delivers 3-4ft waves at the coast, and 4-5ft waves out 20nm from shore on Saturday, with dominant wave periods clocking in at 15-17 seconds. Wave heights start to level off Saturday night, bringing 2-3ft waves at the coast and 3-4ft waves away from shore by Sunday. Waves eventually settle to 2-3ft everywhere by Monday, but wave periods remain elevated, coming in at 11-14 seconds. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...VAO SHORT TERM...IGB LONG TERM...IGB AVIATION...21 MARINE...IGB/VAO
Hazardous weather outlook, Sep 30, 3:22 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 322 PM EDT Thu Sep 30 2021 AMZ250-252-254-256-NCZ087-096-099-105-107-109-SCZ017-023-024-032-033- 039-055-058-059-011930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 322 PM EDT Thu Sep 30 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-011930- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 322 PM EDT Thu Sep 30 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Increased rip current activity possible Friday. Strong rip currents and rough surf likely this weekend, particularly for E and SE facing beaches, due to long period swells from Hurricane Sam. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 30, 4:42 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
442 PM EDT Thu Sep 30 2021
SCZ058-302115-
Central Horry SC-
442 PM EDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of south central Horry
County through 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Red Hill, moving southwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Red Hill, Socastee, Horry Georgetown Technical College Conway Campus,
Coastal Carolina University, Bucksville, Bucksport, Lighthouse Care
Center Of Conway and Conway Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3371 7918 3382 7899 3378 7893 3373 7896
3365 7907
TIME...MOT...LOC 2042Z 040DEG 11KT 3378 7900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
IGBSpecial weather statement, Sep 30, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
449 PM EDT Thu Sep 30 2021
SCZ055-302115-
Inland Georgetown SC-
449 PM EDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of central Georgetown
County through 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oatland, or 10 miles north of Georgetown, moving southwest at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Graves and Oatland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 7950 3358 7931 3353 7924 3343 7930
3337 7936
TIME...MOT...LOC 2048Z 034DEG 16KT 3351 7932
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:39 PM EDT | Special Weather Statement | ILM | Robeson | 36 min |
| Sep 30, 4:42 PM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Sep 30, 5:27 PM EDT | Special Weather Statement | ILM | Georgetown | 33 min |
| Sep 30, 5:52 PM EDT | Special Weather Statement | ILM | Georgetown | 38 min |
| Sep 30, 6:04 PM EDT | Special Weather Statement | ILM | Georgetown | 26 min |
| Sep 30, 6:30 PM EDT | Special Weather Statement | ILM | Georgetown | 30 min |
| Sep 30, 7:07 PM EDT | Special Weather Statement | ILM | Georgetown | 23 min |
| Sep 30, 7:30 PM EDT | Special Weather Statement | ILM | Georgetown | 30 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.